Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Annihilators of modules with a finite free resolution

Author: Wolmer V. Vasconcelos
Journal: Proc. Amer. Math. Soc. 29 (1971), 440-442
MSC: Primary 13.40
MathSciNet review: 0280478
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be a commutative ring and let E be an A-module with a finite free resolution (see below for definition). Extending results known previously for noetherian rings, it is shown that $ {\text{ann}}(E)=\text{annihilator}$ of E is trivial if and only if the Euler characteristic of $ E = \chi (E) > 0$; in addition, if $ \chi (E) = 0,{\text{ann}}(E)$ is dense (i.e. $ {\text{ann}}({\text{ann}}(E)) = 0$). Also, a local ring is constructed with its maximal ideal with a finite free resolution but consisting exclusively of zero-divisors and thus, contrary to the noetherian case, one does not always have a nonzero divisor in $ {\text{ann}}(E)$ if $ \chi (E) = 0$. Finally, if E has a finite resolution by (f.g.) projective modules it turns out that $ {\text{ann}}({\text{ann}}(E))$ is generated by an idempotent element.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.40

Retrieve articles in all journals with MSC: 13.40

Additional Information

PII: S 0002-9939(1971)0280478-9
Keywords: Annihilator, finite free resolution, Euler characteristic, Fitting invariant
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia